Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Hole in mouth oozing pus. Difficulty opening mouth. Can this cause harm?

hello, i had recently had 3 teeth removed. i also had a absences on my right side of the face that was very painful. after the teeth were removed i was given 600 mg of ibuprofen tablets, and was required to take every six hours. i was also given 300 mg of clindamycin . and also was asked to take every six hours. the next day i was scheduled to see the dentist again for my progress, and she noticed that i had a great deal of puss coming out of my mouth. she then prescribed me 325mg of norco and explained to evrey 3 hours i should switch from the ibuprofen to the nor co to kill the pain, she then had sent me to a oral specialist who looked at me and prescribed me 500 mg of penicillin , stating i need ed to take a starter dose 4 at once then 4 every day. i had a follow up appointment with him were he told me the swelling went down but it looked like it could be perhaps a pallet problem. i now have this little hole on the inside of my mouth that oozing puss. he said since i wasn t he original doctor he sent me back to my dentist, and recommended perhaps i see a clinic downtown that could take weeks to see me. may i add when all this happened i did not have any insurance and was under the feeling he was just shying me away knowing he would be wasting his time working on me also i have been having problems opening my mouth larger then a finger or so and really haven t had solid food. mostly soup or anything i can fit in my mouth. this has been a horrific exspierience and want it all to end. one of the concerns i have is i feel when my tongue pushes agenst the side of my face and taste the puss which is absolutely disgusting, but when this happens i usually spit it out in a cup. then swish with listerine or salt water. can this stuff kill you if you swallow it all day long. i just want to get better please help.
Asked On : Fri, 26 Oct 2012
Answers:  2 Views:  210
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Dentist 's  Response
hello and welcome,
as per your quiery its not clear whether your extracted teeth were associated with abscess or pus discharge.
if yes,this was case of periapical abscess.
please keep the socket hygienically by irrigating with betadine and sodium hypochlorite.
curettage using gracey curettes and drainage of pus will help to subside the condition.
please do not touch the area using fingers or toothpicks.
obtundant dressing using iodoform gauze or zinc-oxide eugenol paste will also help.
rinse your mouth after every meals.please do not allow food lodgement in the socket area.
antibiotics has to be taken only when the pus drains out,or else it can cause hardening of abscess or pus called antibioma.
Answered: Sun, 28 Oct 2012
I find this answer helpful
Dentist Dr. Udaykumar Bondre's  Response
Hello & welcome,

You are suffering most likely from acute infection. But , here you didn't mention the exact location of the site from where the pus is coming & which teeth were extracted.

Pus formation after extraction indicates the presence of acute infection. This might have happened due to lack of cleanliness after the extraction.

Higher Antibiotics, Anti-inflammatory drugs and painkillers along with drugs containing serratiopeptidase are necessary to reduce the swelling and clear the infection immediately.

Incision and drainage might also be necessary but this requires thorough clinical examination by your dentist. I advise you, visit an Oral and Maxillofacial Surgeon as soon as possible for clinical evaluation.

Keep your oral cavity as clean as possible. You have also got Trismus or spasm of the oral muscles which needs surgeons assistance immediately.

Take care.
Answered: Sat, 27 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor